The FDA recently announced increased safety warnings for those taking cholesterol lowering drugs , saying that they can cause memory loss, confusion and an increased risk of Type 2 diabetes . Diabetes increases the risk for Alzheimer’s disease . The new warnings are based on results from the latest clinical trials, plus adverse effects reported by patients, physicians and the drug companies.
Many of our aging parents are on a statin drug to control cholesterol . Keeping low density cholesterol (LDL) under control is thought to help prevent heart attacks and strokes. The drugs are generally effective in lowering cholesterol.
It was first thought that the main risk for those who took statins was liver damage, so blood work was needed on a regular basis to check for liver problems. Now, that seems to be less of a worry. However, these new warnings are a big concern for people keeping an eye on a loved one at risk for dementia.
Watch all medications for side...
Finding out your child has type 1 diabetes can be terrifying, and figuring out how to work diabetes care management into your life can be downright overwhelming. If you are a two-parent family, sit down, cry a little, and then read this list together and divide up the tasks. Communication between parents as you approach the steep diabetes learning curve will be essential. Below you'll find a checklist for parents of newly diagnosed children with diabetes. If you are a single parent, don’t be overwhelmed! The tasks may seem a lot to handle, but as you build a routine it will become much easier. 1. First of all, don’t panic. Right now you probably feel overwhelmed, confused and scared for your child. That’s normal. But keep in mind that type 1 diabetes is not what it used to be. There are still many myths about diabetes because until insulin was discovered in the 1920s, it was a fatal disease. Now, it is a very manageable chronic disease. The medical establishment ha...
Disorientation; Thinking - unclear; Thoughts - cloudy
A good way to find out if someone is confused is to ask the person his or her name, age, and the date. If they are unsure or answer incorrectly, they are confused.
For sudden confusion due to low blood sugar (for example, from diabetes medication), the person should drink a sweet drink or eat a sweet snack. If the confusion lasts longer than 10 minutes, call the doctor.
A confused person should not be left alone. For safety, the person may need physical restraints.
To help a confused person:
Always introduce yourself, no matter how well the person once knew you.
Often remind the person of his or her location.
Place a calendar and clock near the person.
Talk about current events and plans for the day.
Try to keep the surroundings calm, quiet, and peaceful.
For sudden confusion due to low blood sugar (for example, from diabetes medication), the pe...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.